Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 80, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Apr 5, 2005, 4:56 PM CDT for Tulsa County, Washington County, Oklahoma. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 5, 2005, 4:56 PM CDT (21:56 UTC)
- Expired
- Apr 5, 2005, 6:00 PM CDT
- In force
- 64 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
Counties Tulsa County, OK, Washington County, OK
The radar
The Tulsa radar (KINX), 58 km from the middle of the area, began a volume at 21:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 5, 2:30 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Lamont, OK (KLMN), launched 12:00Z, 9.9 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 674 J/kg
- Mixed-layer CIN
- -355 J/kg
- Mixed-layer LCL
- 776 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 289 m²/s²
- 0-3 km storm-relative helicity
- 226 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KTSA 052156
SVRTSA
OKC143-147-052300-
/O.NEW.KTSA.SV.W.0080.050405T2156Z-050405T2300Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
456 PM CDT TUE APR 5 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
TULSA COUNTY IN NORTHEAST OKLAHOMA
WASHINGTON COUNTY IN NORTHEAST OKLAHOMA
* UNTIL 600 PM CDT
* AT 454 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL
AND WINDS TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 26 MILES NORTH OF VERA TO OWASSO...MOVING NORTHEAST
AT 35 MPH.
* THE LINE OF SEVERE THUNDERSTORMS WILL REMAIN MAINLY OVER RURAL
AREAS OF THE INDICATED COUNTIES.
THIS STORM WILL BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING
WINDS. IF NO UNDERGROUND SHELTER IS AVAILABLE TAKE COVER ON THE
LOWEST FLOOR IN AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS.
LAT...LON 3695 9579 3695 9581 3692 9582 3662 9583
3644 9582 3642 9580 3640 9582 3592 9577
3594 9590 3700 9590 3699 9582 3699 9579
$$1 follow-up statement
000
WWUS54 KTSA 052225
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
525 PM CDT TUE APR 5 2005
OKC143-147-052235-
/O.CAN.KTSA.SV.W.0080.000000T0000Z-050405T2300Z/
WASHINGTON OK-TULSA OK-
525 PM CDT TUE APR 5 2005
...THE SEVERE THUNDERSTORM WARNING FOR TULSA AND WASHINGTON COUNTIES
HAS BEEN CANCELLED...
THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA...THEREFORE THE
SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.
LAT...LON 3695 9579 3695 9581 3692 9582 3662 9583
3644 9582 3642 9580 3640 9582 3592 9577
3594 9590 3700 9590 3699 9582 3699 9579
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 5, 4:52 PM CDT, 4 minutes earlier.
Area forecast discussion, Apr 5, 4:52 PM CDT, 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 452 PM CDT TUE APR 5 2005 .MESOSCALE DISCUSSION... THE LINE OF STORMS CONTINUES EAST WITH LITTLE CHANGE IN THE SITUATION EXPECTED FOR THE NEXT COUPLE OF HOURS. EXPERIMENTAL CONVECTIVE WIND GUST CALCULATIONS CONTINUE TO RANGE BETWEEN THE HIGH 60S AND MID 70S. IN ADDITION WE ARE RECEIVEING HAIL UP TO 2 INCHES IN DIAMETER WITH THE MOST INTENSE CELL...1.75 INCH HAIL JUST FELL AT THE WFO. SR-HELICITY TO THE LCL ARE HIGHER AHEAD OF THE STORMS...REACHING NEAR 200 M2/S2 ALONG PARTS OF THE ARKANSAS BORDER...SO LOW-LEVEL ROTATIONS WILL CONTINUE WITH THE MORE INTENSE UPDRAFTS. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...SEVERE THUNDERSTORM WATCH UNTIL 9 PM FOR THE AREA FROM INTERSTATE 40 NORTH TO THE KANSAS BORDER. TORNADO WATCH UNTIL 9 PM FOR THE AREA SOUTH OF INTERSTATE 40. AR...TORNADO WATCH SEBASTIAN COUNTY UNTIL 9 PM. SEVERE THUNDERSTORM WATCH FOR THE REMAINDER OF NORTHWEST ARKANSAS UNTIL 9 PM. &&
Hazardous weather outlook, Apr 5, 3:30 PM CDT, 1 hour 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
330 PM CDT TUE APR 5 2005
ARZ001-002-010-011-019-020-029-OKZ049-053>076-061000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
330 PM CDT TUE APR 5 2005
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL
AS MUCH OF EASTERN OKLAHOMA.
...SEVERE THUNDERSTORM WATCH FOR NORTHEAST OKLAHOMA AND NORTHWEST
ARKANSAS UNTIL 9 PM...
...TORNADO WATCH FOR SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS
UNTIL 9 PM...
.DAY ONE...TODAY AND TONIGHT.
TORNADO.
RISK...ELEVATED.
AREA....SOUTHEAST OKLAHOMA
ONSET....AFTER 300 PM.
AREA AT GREATEST RISK...FAR SOUTHEAST OKLAHOMA.
SEVERE THUNDERSTORM.
RISK...SIGNIFICANT.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...AFTER 300 PM.
AREA AT GREATEST RISK...FAR EASTERN OKLAHOMA AND
NORTHWEST ARKANSAS.
SIGNIFICANT WINDS (NON THUNDERSTORM).
RISK...ELEVATED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
FIRE WEATHER DANGER.
RISK...ELEVATED...SPREAD INDEX=60.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
AREA AT GREATEST RISK...NORTHEAST OKLAHOMA.
DISCUSSION...
THUNDERSTORMS HAVE ERUPTED THIS AFTERNOON ALONG AND AHEAD OF A
DRYLINE MOVING FROM CENTRAL OKLAHOMA INTO EASTERN OKLAHOMA. THE
THUNDERSTORMS WERE QUICKLY FORMING INTO A SQUALL LINE THAT WILL
TRACK EASTWARD ACROSS THE AREA THROUGH THE EVENING WITH THE THREAT
FOR VERY LARGE HAIL...DAMAGING WINDS AND TORNADOES. THE GREATEST
TORNADO THREAT WILL BE ACROSS FAR SOUTHEAST OKLAHOMA THROUGH EARLY
EVENING WHERE INSTABILITY AND LOW LEVEL MOISTURE WILL BE MAXIMIZED.
THE MAIN LINE OF STORMS IS EXPECTED TO SHIFT EAST OF THE AREA BY
AROUND MIDNIGHT. ADDITIONAL STRONG TO SEVERE STORMS HOWEVER MAY
DEVELOP ACROSS NORTHEAST OKLAHOMA OVERNIGHT...AS MID LEVEL LAPSE
RATES INCREASE...AS THE UPPER LOW APPROACHES. ANY STORMS THAT
DEVELOP AFTER MIDNIGHT COULD LIKELY PRODUCE LARGE HAIL.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION WILL BE NEEDED THROUGH THIS EVENING AND
POSSIBLY INTO THE NIGHTTIME HOURS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
WEDNESDAY...SEVERE THUNDERSTORM POTENTIAL.
THURSDAY...NO HAZARDS.
FRIDAY...NO HAZARDS.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL.
MONDAY...NO HAZARDS.
EXTENDED DISCUSSION...
COLD AIR ALOFT ASSOCIATED WITH THE UPPER LOW WILL LIKELY PRODUCE
SCATTERED STRONG TO SEVERE THUNDERSTORMS ON WEDNESDAY WITH THE
THREAT FOR LARGE HAIL. THE NEXT CHANCE OF THUNDERSTORMS WILL BE
NEXT WEEKEND AS THE NEXT MAJOR WEATHER SYSTEM MOVES TOWARDS THE
AREA. AT THIS TIME IT APPEARS SEVERE WEATHER WILL BE POSSIBLE
WITH THIS SYSTEM.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.In the hours before
Local storm report, Apr 5, 4:11 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
411 PM CDT TUE APR 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0407 PM HAIL 1 W HENRYETTA 35.44N 96.00W
04/05/2005 0.88 INCH OKMULGEE OK LAW ENFORCEMENT
&&
SFPLocal storm report, Apr 5, 4:21 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
421 PM CDT TUE APR 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM HAIL WELEETKA 35.34N 96.14W
04/05/2005 0.88 INCH OKFUSKEE OK LAW ENFORCEMENT
0350 PM TSTM WND DMG WELEETKA 35.34N 96.14W
04/05/2005 OKFUSKEE OK LAW ENFORCEMENT
15 IN DIA TREE BLOWN DOWN
&&
SFPLocal storm report, Apr 5, 4:36 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
436 PM CDT TUE APR 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM HAIL TULSA 36.13N 95.92W
04/05/2005 1.75 INCH TULSA OK PUBLIC
GOLF BALL HAIL AT 101ST AND YALE
&&
CASLocal storm report, Apr 5, 4:38 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
438 PM CDT TUE APR 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0418 PM HAIL MORRIS 35.61N 95.86W
04/05/2005 1.00 INCH OKMULGEE OK LAW ENFORCEMENT
0427 PM HAIL TULSA 36.13N 95.92W
04/05/2005 1.00 INCH TULSA OK AMATEUR RADIO
52ND AND PEORIA
0429 PM HAIL JENKS 36.02N 95.97W
04/05/2005 1.00 INCH TULSA OK AMATEUR RADIO
0430 PM HAIL JENKS 36.02N 95.97W
04/05/2005 1.00 INCH TULSA OK AMATEUR RADIO
JONES RIVERSIDE AIRPORT
0430 PM HAIL TULSA 36.13N 95.92W
04/05/2005 1.75 INCH TULSA OK AMATEUR RADIO
51ST AND PEORIA
&&
SFPLocal storm report, Apr 5, 4:46 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
446 PM CDT TUE APR 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM HAIL 1 E BARTLESVILLE 36.75N 95.96W
04/05/2005 0.88 INCH WASHINGTON OK AMATEUR RADIO
&&
SFPLocal storm report, Apr 5, 4:52 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
452 PM CDT TUE APR 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM HAIL AVANT 36.49N 96.06W
04/05/2005 1.00 INCH OSAGE OK PUBLIC
&&
SFPThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 5, 2:50 PM CDT | Severe Thunderstorm Warning | TSA | Creek | 55 min |
| Apr 5, 2:51 PM CDT | Severe Thunderstorm Warning | TSA | Okfuskee | 54 min |
| Apr 5, 2:58 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 62 min |
| Apr 5, 3:04 PM CDT | Severe Thunderstorm Warning | TSA | Tulsa | 56 min |
| Apr 5, 3:16 PM CDT | Severe Thunderstorm Warning | TSA | Okmulgee | 59 min |
| Apr 5, 3:43 PM CDT | Severe Thunderstorm Warning | TSA | Creek | 47 min |
| Apr 5, 3:43 PM CDT | Severe Thunderstorm Warning | TSA | Okfuskee | 47 min |
| Apr 5, 3:50 PM CDT | Severe Thunderstorm Warning | TSA | McIntosh | 70 min |
| Apr 5, 3:53 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 67 min |
| Apr 5, 3:56 PM CDT | Severe Thunderstorm Warning | TSA | Tulsa | 64 min |
| Apr 5, 4:06 PM CDT | Severe Thunderstorm Warning | TSA | Washington | 54 min |
| Apr 5, 4:11 PM CDT | Severe Thunderstorm Warning | TSA | Okmulgee | 64 min |
| Apr 5, 4:14 PM CDT | Severe Thunderstorm Warning | TSA | Pittsburg | 91 min |
| Apr 5, 4:21 PM CDT | Severe Thunderstorm Warning | TSA | Muskogee | 69 min |
| Apr 5, 4:22 PM CDT | Tornado Warning | TSA | Washington | 38 min |
| Apr 5, 4:30 PM CDT | Severe Thunderstorm Warning | TSA | Nowata | 90 min |
| Apr 5, 4:31 PM CDT | Severe Thunderstorm Warning | TSA | Rogers | 89 min |
| Apr 5, 4:45 PM CDT | Severe Thunderstorm Warning | TSA | Wagoner | 91 min |
| Apr 5, 4:58 PM CDT | Severe Thunderstorm Warning | TSA | McIntosh | 47 min |
| Apr 5, 5:21 PM CDT | Severe Thunderstorm Warning | TSA | Latimer | 84 min |
| Apr 5, 5:27 PM CDT | Severe Thunderstorm Warning | TSA | Muskogee | 48 min |
| Apr 5, 5:28 PM CDT | Severe Thunderstorm Warning | TSA | Mayes | 92 min |
| Apr 5, 5:33 PM CDT | Severe Thunderstorm Warning | TSA | Choctaw, Pushmataha | 117 min |
| Apr 5, 5:40 PM CDT | Severe Thunderstorm Warning | TSA | Haskell | 65 min |
| Apr 5, 5:44 PM CDT | Severe Thunderstorm Warning | TSA | Pittsburg | 61 min |
| Apr 5, 5:47 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee | 88 min |
| Apr 5, 5:52 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Nowata | 83 min |
| Apr 5, 6:05 PM CDT | Tornado Warning | TSA | Pushmataha | 55 min |
| Apr 5, 6:10 PM CDT | Tornado Warning | TSA | Haskell | 50 min |
| Apr 5, 6:22 PM CDT | Severe Thunderstorm Warning | TSA | Delaware | 83 min |
| Apr 5, 6:27 PM CDT | Tornado Warning | TSA | Choctaw | 66 min |
| Apr 5, 6:43 PM CDT | Severe Thunderstorm Warning | TSA | Latimer | 47 min |
| Apr 5, 6:48 PM CDT | Tornado Warning | TSA | Sequoyah | 57 min |
| Apr 5, 6:51 PM CDT | Tornado Warning | TSA | Latimer, LeFlore | 54 min |
| Apr 5, 6:57 PM CDT | Tornado Warning | TSA | Pushmataha | 48 min |
| Apr 5, 6:57 PM CDT | Tornado Warning | TSA | Haskell | 48 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.